Cycles of covers

Author: 

Flynn, E
Wunderle, J

Publication Date: 

1 July 2009

Journal: 

Monatshefte fur Mathematik

Last Updated: 

2019-05-21T22:20:48.477+01:00

Issue: 

3

Volume: 

157

DOI: 

10.1007/s00605-008-0027-5

page: 

217-232

abstract: 

We initially consider an example of Flynn and Redmond, which gives an infinite family of curves to which Chabauty's Theorem is not applicable, and which even resist solution by one application of a certain bielliptic covering technique. In this article, we shall consider a general context, of which this family is a special case, and in this general situation we shall prove that repeated application of bielliptic covers always results in a sequence of genus 2 curves which cycle after a finite number of repetitions. We shall also give an example which is resistant to repeated applications of the technique. © 2008 Springer-Verlag.

Symplectic id: 

26650

Submitted to ORA: 

Not Submitted

Publication Type: 

Journal Article